Flood, Ottawa
- When
- March 5, 1:00 AM CST to 7:00 AM CST
- Where
- Ottawa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
The Spring River near Quapaw rose above its flood stage of 20 feet at 1 am cst on March 5. It crested at 21 feet at 7 am cst and fell below its flood stage at 7 pm cst the same day.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Spring River near Quapaw rose above its flood stage of 20 feet at 1 am cst on March 5. It crested at 21 feet at 7 am cst and fell below its flood stage at 7 pm cst the same day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 8:01 PM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 801 PM CST THU MAR 4 2004 DISC... AFTERNOON AND EVENING ACTION IN THE RAPID DECAY STAGE. ZONES UPDATED. FLASH FLOOD WATCH WILL BE CANCELLED SHORTLY. BRISK WIND MUCH OF THE NIGHT. GRIDS AND ASSOCIATED PRODUCT SUITE TO BE FORTHCOMING. GW PRELIM NUMBERS: TUL 46 57 36 62 / 40 20 10 0 FSM 50 65 38 62 / 70 20 10 0 MLC 50 64 37 62 / 30 20 10 0 BVO 42 53 32 63 / 50 20 10 0 FYV 48 59 35 58 / 80 20 10 0 BYV 48 61 34 58 / 80 20 10 0 MKO 50 60 34 60 / 50 20 10 0 MIO 43 57 33 59 / 70 20 10 0 F10 48 60 36 60 / 30 20 10 0 HHW 54 68 39 63 / 30 20 10 0 FORECAST ID= 21 AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 740 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...THE SEVERE WEATHER THREAT HAS ENDED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS PUSHED EAST OF THE AREA INTO CENTRAL ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. WHILE SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE NIGHT AS THE UPPER LEVEL SYSTEMS EJECTS EAST...THE THREAT OF SEVERE WEATHER HAS ENDED. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THE REMAINDER OF THE NIGHT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE OUTLOOK SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 733 PM CST THU MAR 4 2004 ARZ001-002-010-011-019-020-029-050214- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR- 733 PM CST THU MAR 4 2004 THE THREAT OF SEVERE WEATHER HAS ENDED IN BENTON...CARROLL...WASHINGTON...MADISON... CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES IN NORTHWEST AND WEST CENTRAL ARKANSAS. THE TORNADO WATCH ISSUED EARLIER FOR THAT AREA HAS BEEN CANCELLED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389665.